MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG PEEK CUSTOMIZED CRANIAL IMPLANT PRIORITY, XL

STRYKER LEIBINGER FREIBURG PEEK CUSTOMIZED CRANIAL IMPLANT PRIORITY, XL
Model Number 78-50040
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the cranioplasty, the surgeon noticed the peek implant could not be placed on the bone as planned.The implant had the right shape, but it was too thick to be able to touch the patient¿s bone and was resting on the brain.Surgeon had to install the implant with the offset.There is no known postoperative damage at this time.
 
Additional Manufacturer Narrative
Device is not available for evaluation.If additional information is received it will be reported on a supplemental report.
 
Additional Manufacturer Narrative
The reported event could be confirmed as intraoperative images were provided showing the compromised fit of the implant and a gap between the defect¿s void and the implant¿s contour.The highlighted bone cement residuals were reported to be fully removed.Still, the contour seemed to have the right shape, but the implant was too thick.Thus, the implant was installed with an offset.No delay or adverse consequences were reported.In conclusion, the implant was designed as requested by the customer.Possible contributing factors are assumed to be swelling of the brain, partial removal of the bone cement residuals, and the resulting (high) implant thickness due to the request of mirroring the contralateral side.Overall, the implant was designed according to all quality instructions, and manufactured to specification.Based on the investigation steps performed, there is no indication of an incorrectly working product or any design, material, or manufacturing-related issue.Therefore, no corrective and /or preventive actions are deemed necessary at this time.The complaint is added to the complaint trend.H3 other text : device not available.
 
Event or Problem Description

Brand Name
PEEK CUSTOMIZED CRANIAL IMPLANT PRIORITY, XL
Common Device Name
IMPLANT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM  D-79111
Manufacturer (Section G)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM   D-79111
Manufacturer Contact
rylee koole
boetzingerstr. 41
freiburg D-791-11
GM   D-79111
76145120
MDR Report Key14308784
Report Number0008010177-2022-00015
Device Sequence Number5273748
Product Code GWO
UDI-Device Identifier07613327129274
UDI-Public07613327129274
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K152076
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number78-50040
Device Catalogue Number78-50040
Device Lot Number2203281008
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/11/2022
Supplement Date Received by Manufacturer04/11/2022
Initial Report FDA Received Date05/06/2022
Supplement Report FDA Received Date07/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown